Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Skurten

anyone had inflammatory bowel disease with accutane

hey.

i'm just wondering if anyone here knows anyone that got the "inflammatory bowel disease" side effect with accutane? cuz my derm is skeptic to prescripe me tane cuz i've had some minor problems with my bowel before. how common is this side effect?

thanks

Share this post


Link to post
Share on other sites

hey.

i'm just wondering if anyone here knows anyone that got the "inflammatory bowel disease" side effect with accutane? cuz my derm is skeptic to prescripe me tane cuz i've had some minor problems with my bowel before. how common is this side effect?

thanks

I have IBS (irritable bowel syndrome) and my derm had no concerns with me taking tane. I have not had any increase in problems (I'm starting my 9th week) with my stomach since starting.

My derm said that he has had patients with Crohn's Disease take tane with no problems too.

What kind of problems do you have?

Share this post


Link to post
Share on other sites

oh dear lord... i didnt kno there could be any side effects for IBS.....i sooo hope not as i have it aswel and im starting soon aswel lol!

Share this post


Link to post
Share on other sites

hey.

i'm just wondering if anyone here knows anyone that got the "inflammatory bowel disease" side effect with accutane? cuz my derm is skeptic to prescripe me tane cuz i've had some minor problems with my bowel before. how common is this side effect?

thanks

I have IBS (irritable bowel syndrome) and my derm had no concerns with me taking tane. I have not had any increase in problems (I'm starting my 9th week) with my stomach since starting.

My derm said that he has had patients with Crohn's Disease take tane with no problems too.

What kind of problems do you have?

Thanks for your answer! I got Crohns, but it's mild. I haven't had any symptoms in over 10 years and it's not affecting me in any way. My derm (who is very nonchalant to my acne problem) says it might flare up the disease. I'm trying to convince him in any way because the acne problem is really affecting my life and I feel it's easily worth the risk and i'm ready to take any consequences.

I'll let him know i've read derms prescripe accutane to Crohns patients without any complications :dance:

Share this post


Link to post
Share on other sites

hey.

i'm just wondering if anyone here knows anyone that got the "inflammatory bowel disease" side effect with accutane? cuz my derm is skeptic to prescripe me tane cuz i've had some minor problems with my bowel before. how common is this side effect?

thanks

I have IBS (irritable bowel syndrome) and my derm had no concerns with me taking tane. I have not had any increase in problems (I'm starting my 9th week) with my stomach since starting.

My derm said that he has had patients with Crohn's Disease take tane with no problems too.

What kind of problems do you have?

Thanks for your answer! I got Crohns, but it's mild. I haven't had any symptoms in over 10 years and it's not affecting me in any way. My derm (who is very nonchalant to my acne problem) says it might flare up the disease. I'm trying to convince him in any way because the acne problem is really affecting my life and I feel it's easily worth the risk and i'm ready to take any consequences.

I'll let him know i've read derms prescripe accutane to Crohns patients without any complications :dance:

If I were you, I would find a different derm. Your dr sounds like the type, that if you have the slightest flare up of stomach issues, would take you off the meds. You need to have a dr that you feel comfortable with, and will adjust your dosages, to minimize symptoms and one that wouldn't have a "knee jerk" reaction to any symptoms you have. You don't want to feel like you have to hide anything, in fear of being taken off of tane.

Share this post


Link to post
Share on other sites

hey.

i'm just wondering if anyone here knows anyone that got the "inflammatory bowel disease" side effect with accutane? cuz my derm is skeptic to prescripe me tane cuz i've had some minor problems with my bowel before. how common is this side effect?

thanks

I have IBS (irritable bowel syndrome) and my derm had no concerns with me taking tane. I have not had any increase in problems (I'm starting my 9th week) with my stomach since starting.

My derm said that he has had patients with Crohn's Disease take tane with no problems too.

What kind of problems do you have?

Thanks for your answer! I got Crohns, but it's mild. I haven't had any symptoms in over 10 years and it's not affecting me in any way. My derm (who is very nonchalant to my acne problem) says it might flare up the disease. I'm trying to convince him in any way because the acne problem is really affecting my life and I feel it's easily worth the risk and i'm ready to take any consequences.

I'll let him know i've read derms prescripe accutane to Crohns patients without any complications :dance:

If I were you, I would find a different derm. Your dr sounds like the type, that if you have the slightest flare up of stomach issues, would take you off the meds. You need to have a dr that you feel comfortable with, and will adjust your dosages, to minimize symptoms and one that wouldn't have a "knee jerk" reaction to any symptoms you have. You don't want to feel like you have to hide anything, in fear of being taken off of tane.

wow... that's exactly how I feel! I don't feel comfortable with this derm at all, it's obvious he doesn't realize what i'm going trough. First couple of times I went to him he said "your skin is fine, don't be so vain" and prespricted differin, even tho i'm having cystic acne big as coins not only in my face but on my chest and shoulders! I kept pushing it and explaining how much acne is affecting my life and it went from "your acne is not severe enough" to "crohns makes you fragile and accutane is a extreme medication".

anyway I set an appointment with a new derm who apperently got a lot of experience with acne patients but sadly the wait time is 3 weeks. :wall: but i'm almost sure this derm will prescripe me accutane considering my acne been getting worse and worse lately

lol sorry for ramlbing on like this, I just had to get it off my chest :)

thanks for your answer

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×